Alert archive / Montana / Blizzard Warnings in 2022

Blizzard Warning 2, NWS Glasgow, MT

April 21, 20227 counties in Montana

NWS Glasgow, MT issued this blizzard warning at Apr 21, 2022, 2:11 PM MDT for 7 counties in Montana. It took effect at Apr 23, 2022, 12:00 AM MDT. It was in force for 33 hr. 15 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 21, 2022, 2:11 PM MDT (20:11 UTC)
In effect from
Apr 23, 2022, 12:00 AM MDT
Expired
Apr 24, 2022, 9:16 AM MDT
In force
33 hr
Issued by
NWS Glasgow, MT

Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 142 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 7:00 PM MDTHEAVY SNOW 1210 Wnw Mccloud, MTHEAVY WET SNOW
Apr 23, 8:37 PM MDTSNOW 48 S Vida, MTESTIMATED SNOW AMOUNT DUE TO MELTING.
Apr 23, 10:00 PM MDTHEAVY SNOW 12Sidney, MT
Apr 23, 10:14 PM MDTHEAVY SNOW 15Wibaux, MTTREE BRANCHES DOWN AND POWER OUT.
Apr 23, 10:16 PM MDTHEAVY SNOW 18Hodges, MT0.08 INCHES OF PRECIPITATION IN HEAVY SNOW.
Apr 23, 10:18 PM MDTHEAVY SNOW 126 S Lambert, MTESTIMATED SNOW AMOUNT.
Apr 23, 10:20 PM MDTHEAVY SNOW 8Hoyt, MT
Apr 23, 11:30 PM MDTHEAVY SNOW 1020 Nnw Sidney, MT8-10 INCHES HEAVY WET SNOW.
Apr 24, 3:00 AM MDTHEAVY SNOW 1215 Nne Mccloud, MT
Apr 24, 6:00 AM MDTHEAVY SNOW 1013 N Lambert, MT
Apr 24, 7:00 AM MDTSNOW 2.920 S Brockton, MTLIQUID=0.94, SNOW DEPTH=3.
Apr 24, 7:00 AM MDTHEAVY SNOW 62 Wsw Hoyt, MTSNOW DEPTH=3 INCHES. LIQUID=0.54 INCHES.
Apr 24, 7:00 AM MDTSNOW 77 Nnw Mildred, MT0.40 LIQUID.
Apr 24, 7:00 AM MDTSNOW 7Lindsay, MT1.09 LIQUID.
Apr 24, 9:00 AM MDTSNOW 46 Nw Sidney, MT1.10 LIQUID.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

608 
WWUS45 KGGW 212011
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
211 PM MDT Thu Apr 21 2022

MTZ019-023>027-062-221200-
/O.UPG.KGGW.WS.A.0004.220423T0600Z-220424T1200Z/
/O.NEW.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/
Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Plentywood, Medicine Lake, Circle, 
Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
211 PM MDT Thu Apr 21 2022

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 AM
MDT SUNDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  7 to 14 inches and ice accumulations of around one tenth of an 
  inch. Winds gusting as high as 50 mph.

* WHERE...Portions of northeast Montana.

* WHEN...From midnight Friday night to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds could bring down tree branches.

* ADDITIONAL DETAILS...This blizzard will impact livestock and all
  other outdoor interests with extremely dangerous conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ017-018-020-022-221200-
/O.NEW.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-Garfield-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, and Jordan
211 PM MDT Thu Apr 21 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT
TO 6 AM MDT SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 5 inches and ice accumulations of a light glaze. Winds 
  gusting as high as 45 mph.

* WHERE...Central and Southern Valley, Daniels, Western 
  Roosevelt and Garfield Counties.

* WHEN...From midnight Friday night to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Visibility will be reduced to less than one
  mile from time to time .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
8 follow-up statements
068 
WWUS45 KGGW 212125 CCA
WSWGGW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
National Weather Service Glasgow MT
325 PM MDT Thu Apr 21 2022

MTZ019-023>027-062-221200-
/O.UPG.KGGW.WS.A.0004.220423T0600Z-220424T1200Z/
/O.COR.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/
Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Plentywood, Medicine Lake, Circle, 
Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
325 PM MDT Thu Apr 21 2022

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT FRIDAY NIGHT TO 6 AM
MDT SUNDAY...

CORRECTED TO INCLUDE WIND DIRECTION.

* WHAT...Blizzard conditions expected. Total snow accumulations of
  7 to 14 inches and ice accumulations of around one tenth of an
  inch. North winds gusting as high as 50 mph.

* WHERE...Portions of northeast Montana.

* WHEN...From midnight Friday night to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible. Gusty 
  winds could bring down tree branches.

* ADDITIONAL DETAILS...This blizzard will impact livestock and all
  other outdoor interests with extremely dangerous conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ017-018-020-022-221200-
/O.COR.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-Garfield-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, and Jordan
325 PM MDT Thu Apr 21 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT FRIDAY NIGHT
TO 6 AM MDT SUNDAY...

CORRECTED TO INCLUDE WIND DIRECTION.

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 5 inches and ice accumulations of a light glaze. North winds
  gusting as high as 45 mph.

* WHERE...Central and Southern Valley, Daniels, Western 
  Roosevelt and Garfield Counties.

* WHEN...From midnight Friday night to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult.

* ADDITIONAL DETAILS...Visibility will be reduced to less than one
  mile from time to time .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
569 
WWUS45 KGGW 220907
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
307 AM MDT Fri Apr 22 2022

MTZ019-023>027-062-222315-
/O.CON.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/
Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Plentywood, Medicine Lake, Circle, 
Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
307 AM MDT Fri Apr 22 2022

...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT SUNDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  6 to 16 inches and ice accumulations of around one tenth of an
  inch. North winds gusting as high as 50 mph.

* WHERE...Portions of northeast Montana.

* WHEN...From midnight tonight to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible. 
  Widespread blowing snow could significantly reduce visibility. 
  Gusty winds could bring down tree branches.

* ADDITIONAL DETAILS...Expect extreme stress to newborn and young
  livestock from harsh winter conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ017-018-020-022-222315-
/O.CON.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-Garfield-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, and Jordan
307 AM MDT Fri Apr 22 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM MDT SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations of
  1 to 5 inches and ice accumulations of a light glaze. North winds
  gusting as high as 45 mph.

* WHERE...Garfield, Daniels, Western Roosevelt and Central and 
  Southern Valley Counties.

* WHEN...From midnight tonight to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow 
  could significantly reduce visibility.

* ADDITIONAL DETAILS...Expect severe stress on newborn and young
  livestock from harsh winter conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
058 
WWUS45 KGGW 222025
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
225 PM MDT Fri Apr 22 2022

MTZ019-023>027-062-231200-
/O.CON.KGGW.BZ.W.0002.220423T0600Z-220424T1200Z/
Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Plentywood, Medicine Lake, Circle, 
Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
225 PM MDT Fri Apr 22 2022

...BLIZZARD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 AM MDT SUNDAY...

* WHAT...Blizzard conditions expected. Total snow accumulations of
  6 to 21 inches and ice accumulations of around a tenth of an 
  inch. North to northeasterly winds 20 to 30 mph gusting as high 
  as 55 mph.

* WHERE...Portions of northeast Montana.

* WHEN...From midnight tonight to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible.
  Widespread blowing snow could significantly reduce visibility.
  Strong winds could cause extensive damage to trees and power
  lines. Bridges and overpasses will be the first locations for
  ice to form on roadways.

* ADDITIONAL DETAILS...Boating on Fort Peck Lake will be
  hazardous. Strong winds and large waves could potentially swamp
  your watercraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ017-018-020-022-231200-
/O.CON.KGGW.WW.Y.0015.220423T0600Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-Garfield-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, and Jordan
225 PM MDT Fri Apr 22 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 6 AM MDT SUNDAY...

* WHAT...Mixed precipitation expected. Total snow accumulations 
  of up to 8 inches and ice accumulations of a light glaze. 
  Winds gusting as high as 50 mph.

* WHERE...Garfield, Daniels, Western Roosevelt and Central and 
  Southern Valley Counties.

* WHEN...From midnight tonight to 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult. Patchy blowing snow
  could significantly reduce visibility. Gusty winds could bring
  down tree branches. Bridges and overpasses will be the first
  locations for ice to form on roadways.

* ADDITIONAL DETAILS...Boating on Fort Peck Lake will be
  hazardous. Strong winds and large waves could potentially swamp
  your watercraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
451 
WWUS45 KGGW 231004
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
404 AM MDT Sat Apr 23 2022

MTZ019-023>027-062-240015-
/O.CON.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/
Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Plentywood, Medicine Lake, Circle, 
Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
404 AM MDT Sat Apr 23 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Blizzard conditions. Additional snow accumulations of 6
  to 18 inches and ice accumulations of a light glaze. Winds 
  gusting as high as 50 mph.

* WHERE...Portions of northeast Montana.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible. 
  Widespread blowing snow could significantly reduce visibility. 
  Gusty winds could bring down tree branches.

* ADDITIONAL DETAILS...Extreme stress on newborn and young
  livestock expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ017-018-020-022-240015-
/O.CON.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-Garfield-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, and Jordan
404 AM MDT Sat Apr 23 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

* WHAT...Snow. Additional snow accumulations of 1 to 4 inches. 
  Winds gusting as high as 45 mph.

* WHERE...Garfield, Daniels, Western Roosevelt and Central and 
  Southern Valley Counties.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions. Patchy blowing 
  snow could significantly reduce visibility. Gusty winds could 
  bring down tree branches.

* ADDITIONAL DETAILS...Severe stress on newborn and young
  livestock expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
515 
WWUS45 KGGW 232026
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
226 PM MDT Sat Apr 23 2022

MTZ019-023>027-062-241200-
/O.CON.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/
Sheridan-McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Plentywood, Medicine Lake, Circle, 
Sidney, Fairview, Glendive, Richey, Terry, Wibaux, and Culbertson
226 PM MDT Sat Apr 23 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Blizzard conditions. Additional snow accumulations of 
  up to 13 inches. Winds gusting as high as 50 mph.

* WHERE...Portions of northeast Montana.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible. 
  Widespread blowing snow could significantly reduce visibility. 
  Gusty winds could bring down tree branches.

* ADDITIONAL DETAILS...Boating on Fort Peck Lake will be
  hazardous. Strong winds and high waves will make boating
  difficult. Cold water will lead to quick hypothermia. Extreme
  stress on newborn and young livestock expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ017-018-020-022-241200-
/O.CON.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-Garfield-
Including the cities of Glasgow, Fort Peck, Hinsdale, Frazer, 
Scobey, Wolf Point, Poplar, and Jordan
226 PM MDT Sat Apr 23 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

* WHAT...Snow. Additional snow accumulations of up to two 
  inches. Winds gusting as high as 45 mph.

* WHERE...Garfield, Daniels, Western Roosevelt and Central and 
  Southern Valley Counties.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Boating on Fort Peck Lake will be
  hazardous. Strong winds and high waves will make boating
  difficult. Cold water will lead to quick hypothermia. Extreme
  stress on newborn and young livestock expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
549 
WWUS45 KGGW 240155
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
755 PM MDT Sat Apr 23 2022

MTZ019-240300-
/O.CAN.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/
Sheridan-
755 PM MDT Sat Apr 23 2022

...BLIZZARD WARNING IS CANCELLED...
While the winds have been here today, the snow remained to the
south and east with just rain in the Sheridan County area.
Therefore the blizzard warning has been cancelled. 

$$

MTZ017-018-020-240300-
/O.CAN.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/
Central and Southern Valley-Daniels-Western Roosevelt-
755 PM MDT Sat Apr 23 2022

...WINTER WEATHER ADVISORY IS CANCELLED...
The colder air and snowfall remained to the east of the region.
Therefore the winter weather advisory is cancelled. 


$$

MTZ023>027-062-241200-
/O.CON.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/
McCone-Richland-Dawson-Prairie-Wibaux-Eastern Roosevelt-
Including the cities of Circle, Sidney, Fairview, Glendive, 
Richey, Terry, Wibaux, and Culbertson
755 PM MDT Sat Apr 23 2022

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY...

* WHAT...Blizzard conditions. Additional snow accumulations of 4
  to 10. Winds from the north at 30 to 45 mph gusting as high as
  55 mph.

* WHERE...Portions of northeast Montana from Culbertson to Circle
  to Terry and eastward across the North Dakota Border.

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Travel could be very difficult to impossible.
  Widespread blowing snow could significantly reduce visibility.
  Gusty winds could bring down tree branches. Many people are
  without power and it will take crews some time to assemble and
  safely be able to venture out to do repairs. 

* ADDITIONAL DETAILS...many highways are closed in the region.
  Please check the Montana road map before venturing out. Stay
  home until daylight and things clear up if you can.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

MTZ022-241200-
/O.CON.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/
Garfield-
Including the city of Jordan
755 PM MDT Sat Apr 23 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
SUNDAY...

* WHAT...Snow. Additional snow accumulations of up to two inches.
  North winds of 25 to 40 mph gusting as high as 45 mph.

* WHERE...Southeast Garfield County, generally east of Jordan and
  south of Highway 200. 

* WHEN...Until 6 AM MDT Sunday.

* IMPACTS...Plan on slippery road conditions and reduced
  visibilities.

* ADDITIONAL DETAILS...Roads can transition from wet or dry to icy
  and slushy quickly. Be cautious if you have to drive.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
081 
WWUS45 KGGW 240912
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
312 AM MDT Sun Apr 24 2022

MTZ023-025-026-241015-
/O.CAN.KGGW.BZ.W.0002.000000T0000Z-220424T1200Z/
McCone-Dawson-Prairie-
312 AM MDT Sun Apr 24 2022

...BLIZZARD WARNING IS CANCELLED...

The threat for blizzard conditions has ended and the Blizzard
Warning is no longer in effect. 

$$

MTZ022-241015-
/O.CAN.KGGW.WW.Y.0015.000000T0000Z-220424T1200Z/
Garfield-
312 AM MDT Sun Apr 24 2022

...WINTER WEATHER ADVISORY IS CANCELLED...

Accumulating snow has shifted to the south and east of the area
and the Winter Weather Advisory is no longer in effect.

$$

MTZ024-027-062-241600-
/O.EXT.KGGW.BZ.W.0002.000000T0000Z-220424T1600Z/
Richland-Wibaux-Eastern Roosevelt-
Including the cities of Sidney, Fairview, Wibaux, and Culbertson
312 AM MDT Sun Apr 24 2022

...BLIZZARD WARNING NOW IN EFFECT UNTIL 10 AM MDT THIS MORNING...

* WHAT...Blizzard conditions expected. Additional snow
  accumulations of 1 to 3 inches. Winds gusting as high as 45 
  mph.

* WHERE...Eastern Roosevelt, Richland and Wibaux Counties.

* WHEN...Until 10 AM MDT this morning.

* IMPACTS...Plan on slippery road conditions. Areas of blowing
  snow could significantly reduce visibility. Gusty winds could
  bring down tree branches. Harsh winter conditions will continue
  to stress young and newborn livestock.

* ADDITIONAL DETAILS...Power outages have been reported with this
  storm and there are highway closures for portions of the area. 
  Check road reports before heading out. 

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel should be restricted to emergencies only. If you must
travel, have a winter survival kit with you. If you get stranded,
stay with your vehicle. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
449 
WWUS45 KGGW 241516
WSWGGW

URGENT - WINTER WEATHER MESSAGE
National Weather Service Glasgow MT
916 AM MDT Sun Apr 24 2022

MTZ024-027-062-241630-
/O.CAN.KGGW.BZ.W.0002.000000T0000Z-220424T1600Z/
Richland-Wibaux-Eastern Roosevelt-
916 AM MDT Sun Apr 24 2022

...BLIZZARD WARNING IS CANCELLED...

Snow across the area has ended or is quickly tapering off. Since 
most of the impacts of the blizzard has ended the Warning has 
been cancelled. 

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this blizzard warning went out at Apr 21, 5:50 AM MDT, 8 hours 21 minutes earlier.

Area forecast discussion, Apr 21, 5:50 AM MDT, 8 hours 21 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
550 AM MDT Thu Apr 21 2022

.DISCUSSION...
Breezy conditions are expected to develop today as high pressure
moves into the northern plains. Southeast winds increase to
marginal lake wind criteria by afternoon, so have issued advisory
for the afternoon and evening.

Main forecast attention is now focused on the next Winter Storm
system set to impact our region Friday through Sunday. Although
there still remains some uncertainty regarding the storm track and
heavier snow amounts, a general picture is starting to emerge,
which the Winter Storm Watch continues to represent.

Upper trof moves onshore tonight, with surface circulation
beginning to develop over the central Rockies. Southeast low level
flow backing southwest aloft will lead to some potential for
convection in southeast Montana this evening. Thunder not out of
the question in the south, but generally low top convection
expected.

Colorado low really begins to take shape on Friday with upper
trof moving through the Great Basin. As the storm moves northeast
into the Dakotas and matures, heavy precipitation is expected
across far eastern Montana. Precipitation type is still somewhat
uncertain, especially during the daylight hours on Saturday with
boundary layer temperatures hovering in the low to mid 30s.
Continue to expect the higher terrain areas on either side of the
Yellowstone River to receive the most snowfall for the event.
Freezing rain also possible, especially in the north, with shallow
moisture but colder boundary layer initially as the system moves
north. The change to snow is expected Saturday morning as the
deeper moisture spreads north.

System moves east on Sunday and upper ridge returns for early next
week. A few days of dry weather and warming temperatures expected
to start the week.

&&

.AVIATION...
VFR with clouds at 3-4k lingering over the northeast corner of the
state this morning. Southeast winds will increase by afternoon as
high pressure moves into North Dakota. The next spring storm
system will begin to impact the region tonight with a few showers
near the North Dakota border and lower clouds moving in from the
east.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from noon today to 10 PM MDT this evening For
Fort Peck Lake for Central and Southeast Phillips...Central and
Southern Valley...Garfield...McCone...Petroleum.

Winter Storm Watch from late Friday night through late Saturday
night for Dawson...Eastern Roosevelt...McCone...Prairie...
Richland...Sheridan...Wibaux.

&&

weather.gov/glasgow

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 3:18 AM MDTLake Wind AdvisoryGGWGarfield, McCone, Petroleum, Phillips, Valley19 hr
Apr 21, 2:11 PM MDTWinter Weather AdvisoryGGWDaniels, Garfield, Roosevelt, Valley61 hr

Nearby

Blizzard Warnings in Montana, 2022Every blizzard warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.